I have been taking bisoprolol for moderate high blood pressure and noticed it significantly reduced my anxiety. I am taking 10mg and quit smoking and now I'm having some side effects like short of breath, and intolerence of exersizing and excessive digestive issues. should I go down to 5mg?
Is bisoprolol used to treat anxiety?
Question posted by odiejo64 on 31 May 2010
Last updated on 16 February 2012 by linje
my Doc has just put me on 1.25mg Bisoprolol for palpitations caused by ANXIETY and symptoms of menopause. I have tried numerous other types of tabs previously.
Known to only help blood pressure and not anxiety see if your doc can try something like xanax,ativan or valium all known to help treat anxiety and these are anxiety medications(benzos).
the answer is no. Bisoprolol only lowers blood pressure, not Anxiety. You might feel better as, lowering your blood pressure would make you feel less hypted up. I believe people with high blood pressure loose their tempure faster. When you stop smoking, you may feel mood changes and even notices how out of shape your in, because you can't blame smoking. LOL When I quit, I was smoking 3-4 packs a day. It took a while for my lungs to clear up and I could take a deep breath without coughing.
Bisoprolol is in a group of drugs called beta-blockers. Beta-blockers affect the heart and circulation (blood flow through arteries and veins), it is used to treat hypertension (high blood pressure), not reported to treat anxiety, the doc would be more helpful.
The best thing you could do was to quit smoking, I smoked for 35 years & gave it up 2 years ago. The effects that you have might be due to quitting to smoke, withdrawal symptoms, I too had them, but the body gradually adjusts.
Before you change the dosage of the med you must talk to your doc./pharmacist who prescribed the med, hope this helps?
- Bisoprolol uses and safety info
- Bisoprolol information for Healthcare Professionals (includes dosage details)
- Side effects of Bisoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.